Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Developed hives on a large portion of inner knees and thighs, several places of body. Took antihistamines, no help. Solution ?

Developed hives on a large portion of my inner knees and inner thighs. Next day a small amount on back of upper arms and newest place is on arms in the bend of the elbow. It does not itch or hurt. Was taking oral antihistamines for allergy shots before it even began. Topical Benadryl reduces it temporarily. Just finished allergy testing so I doubt that it is food or chemical. Thank you so much.
Asked On : Wed, 10 Apr 2013
Answers:  3 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Lab Tests
Dermatologist 's  Response
Hello
Welcome to healthcare magic.
You seem to be having urticaria. If the duration is less than 6 weeks it is acute urticaria, and more than 6 weeks is chronic urticaria. The causes of acute urticaria is commonly some food, medicines, insect bites or infection. Foods commonly causing it includes seafood, meat, poultry, egg, milk, apple, strawberry, brinjal etc. You should take long acting antihistamine tablets like cetrizine 10 mg, or levocetrizine 5 mg, or Fexofenadine 180 mg once a day. If it is not coming under control take it twice a day. You may continue topical Benadryl or calamine for soothing effect. Steroids are indicated if you have swelling of lips and eyelids which is called angioedema.
If it is chronic urticaria it is better to see a dermatologist for complete evaluation. You might need to do a whole lot of blood and urine tests to rule out causes.
Hope this helped.
Take care.
Answered: Wed, 10 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Dermatologist Dr. Geetika Paul's  Response
hi
Seems like you have developed Urticaria lesions...
Urticaria (commonly referred to as hives), is a kind of skin rash notable for pale red, raised, itchy bumps. Hives might also cause a burning or stinging sensation.Hives are frequently caused by allergic reactions; however, there are many nonallergic causes. Most cases of hives lasting less than six weeks (acute urticaria) are the result of an allergic trigger. Chronic urticaria (hives lasting longer than six weeks) is rarely due to an allergy.
In your case, you seem to have developed acute urticaria...Some important causes can be
Drug induced ( especially pain killers, antibiotics)
Foods containing preservatives/additives/added colours)
Any acute infection in the body like Gastrointestinal upset, Respiratory infection( cough and cold) or Urinary Tract infection...

Firstly,, try to find out the trigger if possible..You need to take a regular course of antihistamines...Taking antihistamines on and off does not help in such cases...So my advise is that if it doesnt not settle of its own, then visit a dermatologist for proper treatment...and you might be investigated for routine blood, urine and stool tests...
Hope it helps

Dr Geetika Paul
Answered: Thu, 11 Apr 2013
I find this answer helpful
Allergist and Immunologist Dr. Suman Kumar's  Response
fUNGAL INFECTION OF SKIN OCCURS IN AREAS OF SWEAT
KEEP AREA DRY
TAKE ANTIFUNGAL FORCAN 150 MG ONCE A WEEK FOR 8 WEEK
APPLY ANTIFUNGAL CANDID OINTMENTS OVER AFFECTED AREA TDS FOR 8 WEEK
TAKE LORATIDINE IF ITCING
ALSO USE MYCODERM POWDER AFTER DRYING ARA IF MORE SWEAT
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor